zbMATH — the first resource for mathematics

A cohomology theory for \(A(m)\)-algebras and applications. (English) Zbl 0801.55004
In [J. D. Stasheff, Trans. Am. Math. Soc. 108, 275-312 (1963; Zbl 0114.394)] the notion of an \(A(m)\)-algebra was introduced in order to study homotopy associative \(H\)-spaces. In this paper, a cohomology theory of \(A(m)\)-algebras (with coefficients in an \(A(m)\)-algebra bimodule) is defined and applied to various situations found in homotopy theory. In particular, it is shown that the \(A(m)\)-cohomology of a (balanced) \(A(m)\)-algebra \(A\), denoted \(H_{(m)}^*(A;M)\), has a type of Hodge decomposition with \(H_{(m)}^{*,1}(A;M)\cong HB_{(m)}^*(A;M)\), the balanced cohomology of \(A\). The inclusion \(HB_{(m)}^*(A;M) \to H_{(m)}^*(A;M)\) is shown, for appropriate \(A\)’s, to give the canonical map from Harrison to Hochschild cohomologies, the Hurewicz map for the loop space of a manifold and the map from Lie algebra cohomology (with coefficients in the Lie algebra) to the Hochschild cohomology of the universal enveloping algebra (with coefficients in the enveloping algebra). It is also shown that this cohomology computes the ordinary cohomology of the projective space associated to a homotopy associative \(H\)-space.

55N35 Other homology theories in algebraic topology
55P62 Rational homotopy theory
Full Text: DOI
[1] Adams, J.F., On the cobar construction, Proc. nat. acad. sci. U.S.A., 42, 409-412, (1956) · Zbl 0071.16404
[2] Barr, M., Harrison homology, Hochschild homology and triples, J. algebra, 8, 314-323, (1968) · Zbl 0157.04502
[3] Cartan, H.; Eilenberg, S., Homological algebra, (1956), Princeton University Press Princeton, NJ · Zbl 0075.24305
[4] Félix, Y., Dénombrement des types de K-homotopie, théorie de la déformation, Bull. soc. math., 108, 3, (1980), Supplément · Zbl 0452.55005
[5] Gerstenhaber, M.; Schack, S.D., A Hodge-type decomposition for commutative algebra cohomology, J. pure appl. algebra, 48, 229-247, (1987) · Zbl 0671.13007
[6] Gerstenhaber, M.; Schack, S.D., Algebras, bialgebras, quantum groups and algebraic deformations, (1991), Preprint · Zbl 0728.13003
[7] Halperin, S.; Lemaire, J.-M., Notions of category in differential algebra, (), 138-154 · Zbl 0656.55003
[8] Hilton, P.J.; Stammbach, U., A course on homological algebra, (1971), Springer Berlin · Zbl 0238.18006
[9] Kadeishvili, T.V., On the homology theory of fibre spaces, Russian math. surveys, 35, 231-238, (1980) · Zbl 0521.55015
[10] Lawvere, F.W., Functional semantics of algebraic theories, Proc. nat. acad. sci. U.S.A., 50, 869-872, (1963) · Zbl 0119.25901
[11] MacLane, S., Homology, (1963), Springer Berlin · Zbl 0133.26502
[12] MacLane, S., Categories for the working Mathematician, (1971), Springer Berlin
[13] Markl, M., On the formality of products and wedges, Rend. circ. mat. Palermo, 16, 2, 199-206, (1987)
[14] Markl, M., Free and commutative models of a space, (), 117-127
[15] Markl, M.; Papadima, Ş., Geometric decompositions, algebraic models and rigidity theorems, J. pure appl. algebra, 71, 53-73, (1991) · Zbl 0728.55005
[16] P. Merle, Formal spaces and Adams-Hilton models, to appear.
[17] Milnor, J.; Moore, J.C., On the structure of Hopf algebras, Ann. of math., 81, 211-264, (1965) · Zbl 0163.28202
[18] A. Prouté, Algèbres différentielles fortement homotopiquement associatives, Thèse, Université Paris VII.
[19] Quillen, D., Rational homotopy theory, Ann. of math., 90, 205-295, (1969) · Zbl 0191.53702
[20] Ree, R., Lie elements and an algebra associated with shuffles, Ann. of math., 68, 210-220, (1958) · Zbl 0083.25401
[21] M. Schlessinger and J.D. Stasheff, Deformation theory and rational homotopy type, Publ. I.H.E.S., to appear. · Zbl 0576.17008
[22] Stasheff, J.D., Homotopy associativity of H-spaces I, Trans. amer. math. soc., 108, 275-312, (1963), II · Zbl 0114.39402
[23] Sullivan, D., Infinitesimal computations in topology, Publ. I.H.E.S., 47, 269-331, (1977) · Zbl 0374.57002
[24] Tanré, D., Homotopie rationnelle: modèles de Chen, Quillen, Sullivan, () · Zbl 0539.55001
[25] Tanré, D., Cohomologie de Harrison et type d’homotopie rationnelle, (), 361-370 · Zbl 0594.55013
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.